About a month ago I started taking Lantus Solostar 14 units at night. Previous to that my BS was running around 300 daily... now I wake up to counts of 88 to 95 and my after eating is running 122. I am also taking Glucovance max dose and Onglyza which my doctor said I can stop after it runs out. I know I shouldn't do it but I even eat donuts and still have low numbers. I have had a strange reaction when injecting in my legs and that is extreme itching in my legs and soreness at the site. My doctor told me to just use my stomach. Has anyone else ever had the itching after useing Lantus?
When I used lantus it used to itch and sting if I injected in my legs. It didnt as much when I used my belly. Make sure with this one that it's not cold when you inject it, because for me that made the pain oh so much worse.
I am using an insulin pump now, so I dont need the lantus. I was on lantus for 5 years before I switched over. I needed the lantus because I'm a type 1 diabetic, so it was a little different situation than what you have. Now my pump handles the background insulin and also the insulin I need for when I eat.
Told my doctor but he just said to use my stomach... the legs have little fat so I might have been injecting into muscle. If it is an allergy that would be bad... what do you use if you can't take insulin?
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.